MAUDE Adverse Event Report: SYNTHES GMBH TI MATRIX 90 DEG L-PL/2X2 H SHORT/REVERSIBLE/0.7MM THK; PLATE, BONE

SYNTHES GMBH TI MATRIX 90 DEG L-PL/2X2 H SHORT/REVERSIBLE/0.7MM THK; PLATE, BONE
Catalog Number 04.511.304
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.A manufacturing record evaluation was performed for the not sterile finished lot number, and no non-conformances were identified.Part number: 04.511.304.Lot number: 854p143.Manufacturing site: mezzovico.Release to warehouse date: 08 jun 2022.The product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that matrix 90° l-plate short 2+2ho reversibl was broken.Review of provided photo shows that the device is broken.With the available evidence, potential cause of the event cannot be determined.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the matrix 90° l-plate short 2+2ho reversibl would contribute to the complained device issue.Based on the investigation findings, potential cause cannot be determined and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from china reports an event as follows: it was reported that on (b)(6) 2023 during an unknown procedure, the plate in question was broken off.Another product was used to complete the surgery.There were no adverse consequences to the patient.This report is for a ti matrix 90 deg l-pl/2x2 h short/reversible/0.7mm thk.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
It was reported that there was no surgical delay and procedure was successfully completed.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that matrix 90° l-plate short 2+2ho reversibl was broken in two parts, discoloration and some deeply scratches were observed at the fracture area.Both fragments were received for evaluation.Per the matrixorthognathic surgical technique guide cut and contour the plate according to the bending template and bony anatomy using the plate cutter and the bending pliers, respectively.Bend the plate between the holes as necessary.Ensure that the plate is adapted to the bony anatomy.Note: etched lines, in 1 mm increments, to facilitate bending and placement.Precautions: confirm that plate positioning, drill bit and screw length allow for adequate clearance of nerves, tooth buds and/or tooth roots, and the edge of the bone.Cut the implant adjacent to the screw holes.Take care to protect soft tissue from trimmed edges.Warnings: do not alter the bend of the prebent plates by more than 1 mm in either direction.Do not excessively bend the plates as it may produce internal stresses which may become the focal point for eventual breakage of the implant.A dimensional inspection for the matrix 90° l-plate short 2+2ho reversibl was not performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the matrix 90° l-plate short 2+2ho reversibl would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI MATRIX 90 DEG L-PL/2X2 H SHORT/REVERSIBLE/0.7MM THK
Common Device Name
PLATE, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK MEZZOVICO
via cavazz 5
mezzovico 6805
SZ   6805
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18013553
Report Number8030965-2023-13458
Device Sequence Number17970570
Product Code JEY
UDI-Device Identifier10887587023885
UDI-Public(01)10887587023885
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K083388
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.511.304
Device Lot Number854P143
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2023
Supplement Date Received by Manufacturer04/08/2024
Initial Report FDA Received Date10/26/2023
Supplement Report FDA Received Date04/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient Age38 YR
Patient SexFemale